MAUDE Adverse Event Report: LIFESCAN INC OT ULTRA MINI METER; GLUCOSE MONITORING SYS/KIT

LIFESCAN INC OT ULTRA MINI METER; GLUCOSE MONITORING SYS/KIT
Lot Number 5666567
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code Shaking/Tremors (2515)
Date of Event 10/17/2023
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2023, a reporter for the lay user/patient contacted lifescan (lfs), alleging that the patient¿s onetouch ultra mini meter read inaccurately erratic.The complaint was classified based on the customer care agent (cca) documentation.The reporter stated that the alleged inaccuracy issue began 1 week prior to contacting lfs.The reporter claimed the patient obtained blood glucose readings of ¿180 and 60 mg/dl¿ with the subject meter, performed within 20 minutes of each other.The reporter stated that the patient manages his diabetes with pills and sometimes insulin if the pills do not work.The reporter denied the patient took any action in regards to his normal diabetes management as a result of the alleged issue.The reporter claimed the patient developed symptom of ¿shaking¿ at an unspecified date/time after the alleged issue began and self-treated with food and drink.At the time of troubleshooting, the cca confirmed the unit of measure was set correctly on the subject meter, the same approved sample site was used for testing and the correct testing process was being followed.The cca confirmed the test strip vial was intact and the test strips had been stored correctly and were not expired or opened past their discard date.The cca noted the patient did not have control solution available to perform a quality control test.A replacement product was sent to the patient.This complaint is being reported because the patient reportedly developed a symptom suggestive of a serious injury adverse event after the alleged inaccuracy issue began.The subject meter could not be ruled out as a cause or contributor to the event.

Brand Name
OT ULTRA MINI METER
Common Device Name
GLUCOSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN INC
20 valley stream parkway
malvern PA 19355
MDR Report Key17992921
Report Number2939301-2023-00074
Device Sequence Number7478566
Product Code NBW
UDI-Device Identifier00353885008136
UDI-Public00353885008136
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Lot Number5666567
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date10/17/2023
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date10/23/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient SexUnknown